Alert archive / Georgia / Wind Advisories in 2010

Wind Advisory 11, NWS Atlanta, GA

December 25, 201078 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Dec 25, 2010, 4:11 PM EST for 78 counties in Georgia. It took effect at Dec 26, 2010, 4:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2010, 4:11 PM EST (21:11 UTC)
In effect from
Dec 26, 2010, 4:00 AM EST
Expired
Dec 26, 2010, 6:00 PM EST
In force
14 hr
Issued by
NWS Atlanta, GA
All 78 counties

Baldwin County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WWUS72 KFFC 252111
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EST SAT DEC 25 2010

GAZ001>009-011>016-019>023-025-030>035-041>049-052>060-066>073-
078>084-089>097-102>111-260515-
/O.NEW.KFFC.WI.Y.0011.101226T1100Z-101226T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-JACKSON-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE
411 PM EST SAT DEC 25 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY FOR
AREAS WEST OF A BLUE RIDGE TO SPARTA TO DUBLIN LINE.

STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF A STRONG AREA
OF LOW PRESSURE WILL GUST TO 30 MPH AT TIMES ON SUNDAY. THE WINDS
WILL SUBSIDE SOME SUNDAY NIGHT BUT WILL REMAIN STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
282 
WWUS72 KFFC 260115 AAA
NPWFFC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EST SAT DEC 25 2010

GAZ001>009-011>016-019>023-025-030>035-041>049-052>060-066>073-
078>084-089>097-102>111-260915-
/O.CON.KFFC.WI.Y.0011.101226T1100Z-101226T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-JACKSON-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE
815 PM EST SAT DEC 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY FOR
AREAS WEST OF A LINE FROM BLUE RIDGE...TO SPARTA...TO DUBLIN.

STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF A STRONG AREA
OF LOW PRESSURE WILL GUST TO 30 MPH AT TIMES ON SUNDAY. THE WINDS
WILL SUBSIDE SOME SUNDAY NIGHT BUT WILL REMAIN STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
692 
WWUS72 KFFC 260807
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST SUN DEC 26 2010

GAZ001>009-011>016-019>023-025-030>035-041>049-052>060-066>073-
078>084-089>097-102>111-262300-
/O.EXT.KFFC.WI.Y.0011.101226T0900Z-101226T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-JACKSON-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE
307 AM EST SUN DEC 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY CONTINUES IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR MOST OF NORTH AND CENTRAL GEORGIA.

STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF A STRONG AREA
OF LOW PRESSURE WILL GUST TO 30 MPH AT TIMES TODAY. THE WINDS
WILL SUBSIDE SOME LATER TONIGHT... BUT STILL REMAIN VERY BREEZY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
653 
WWUS72 KFFC 261534
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 AM EST SUN DEC 26 2010

GAZ001>009-011>016-019>023-025-030>035-041>049-052>060-066>073-
078>084-089>097-102>111-262300-
/O.CON.KFFC.WI.Y.0011.000000T0000Z-101226T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-JACKSON-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE
1034 AM EST SUN DEC 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR MOST OF NORTH AND CENTRAL GEORGIA...

STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF A STRONG AREA
OF LOW PRESSURE WILL GUST TO 30 MPH AT TIMES TODAY. THE WINDS
WILL SUBSIDE SOME LATER TONIGHT... BUT STILL REMAIN VERY BREEZY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 1:07 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 25, 1:07 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 PM EST SAT DEC 25 2010

.UPDATE...
UPGRADED TO WARNING FOR AREAS NORTH OF RMG TO GVL. SNOW HAS
PERSISTED FOR SEVERAL HOURS NOW. BACK EDGE OF PRECIP LOOKS LIKE
HUN TO TYS SO EXPECT AT LEAST ANOTHER 6 HOURS OF SNOW THERE. ALONG
I-85 CORRIDOR...JUST NOW TURNING TO SNOW. MAY CHANGE BACK TO LIGHT
RAIN BEFORE CHANGING BACK TO SNOW LATER THIS AFTERNOON. EXPECT A
LARGE GRADIENT IN SNOW TOTALS BY LATE TONIGHT. BASED ON DURATION
AND FAVORABLE TEMPS IN NE GA...COULD SEE UP TO 10 INCHES IN THE
MOUNTAINS. PRECIP SHOULD TAPER OFF QUICKLY AS SFC LOW SPINS UP
OFF SC COAST. 12Z NAM/09Z SREF AND 00Z ECMWF LOOK A LITTLE MORE
OMINOUS FOR SNOW AMOUNTS TONIGHT THAN 12Z GFS. WILL LOOK AT THIS
MORE CLOSELY IN NEXT GRID UPDATE OUT AROUND 300PM. AFD SHOULD BE
OUT AROUND 400PM.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 1001 AM EST SAT DEC 25 2010/

UPDATE...
RAIN AND SNOW CONTINUES ACROSS NORTHWEST GEORGIA THIS
MORNING...WITH THE AREA OF SNOW NOSING IN ACROSS THE TN GA BORDER
OVER THE LAST HOUR OR SO. REPORTS OF 2 INCHES OR MORE OF SNOW
ACCUMULATION HAVE BEEN REPORTED IN NORTH ALABAMA AND IN AREAS
AROUND CHATTANOOGA. AS OF NOW...FORECAST SNOWFALL ACCUMULATIONS
LOOK TO BE ON TRACK...BUT WITH SOME BRIGHT BANDING OCCURRING...WE
COULD SEE A FEW AREAS WITH HIGHER AMOUNTS. MADE A FEW ADJUSTMENTS
TO HOURLY TEMPERATURES TO ACCOUNT FOR CURRENT TRENDS ACROSS THE
CWA. IN GENERAL...TEMPERATURES ARE EXPECTED TO REMAIN AT OR ABOVE
FREEZING ACROSS MUCH OF NORTH GEORGIA THROUGH LATE AFTERNOON...AT
WHICH POINT ICY ROADWAY CONDITIONS WILL BE HAZARDOUS.

31

SHORT TERM /TODAY THROUGH MONDAY/...
STILL VERY TRICKY FORECAST AS THE COLD AIR AND PRECIP FIELD TO THE
NORTH HAS NOT MADE MUCH PROGRESS SOUTHWARD IN ADVANCE OF THE
APPROACHING NORTHERN GULF LOW...CURRENTLY ANALYZED ALONG THE LA
COAST. REGIONAL OBS INDICATE THIS SYSTEM IS BRINGING SOME WARMER
SURFACE AIR WITH IT...WHICH SHOULD HELP BRING AREA FREEZING TEMPS
THIS MORNING BACK ABOVE FREEZING SOMETIME BY MID MORNING. THIS
WOULD HINDER ANY SIGNIFICANT SNOW ACCUMULATIONS FROM OCCURRING DURING
THE DAY...ALTHOUGH STILL EXPECTING 1 TO 2 INCHES ACROSS PARTS OF
NORTH GA TODAY AS THE PRECIP MOVES IN DURING THE COLDER MORNING
HOURS. SOUNDING PROFILES STILL SUGGEST THE PRECIP WILL FALL MAINLY
AS SNOW DURING THE DAY FROM ATLANTA AREA NORTHWARD...WITH A MIX
AND/OR JUST RAIN FURTHER SOUTH. THE MAIN CONCERN CONTINUES TO BE
FROM MID EVENING THROUGH MIDDAY SUNDAY AS AMPLE WRAP AROUND MOISTURE
GETS PUMPED OVER THE FREEZING TEMPS THAT QUICKLY SPREAD SOUTHWARD
BEHIND THE DEPARTING SURFACE LOW... THAT IS ALSO NOW QUICKLY
DEEPENING JUST OFF THE GA AND CAROLINA COASTS EARLY SUNDAY MORNING.
THIS WOULD SERVE TO SPREAD DEEPER WRAP AROUND MOISTURE OVER MUCH OF
THE AREA...ESPECIALLY THE EASTERN HALF...WHILE SURFACE TEMPS ARE
THEIR COLDEST. THIS COUPLED WITH THE ICY ROAD THREAT FROM WET ROADS
FREEZING OVERNIGHT HAS WARRANTED EXTENDING THE WINTER WEATHER
ADVISORY FURTHER SOUTH TO INCLUDE THE ATLANTA AND ATHENS AREAS...AND
EXTENDING ITS DURATION THROUGH 1 PM SUNDAY.

AS FOR ACCUMULATIONS... STILL EXPECTING FROM 1 TO 3 INCHES ACROSS
NORTH GA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE OVER NE GA...
WHERE THE GREATER WRAP AROUND MOISTURE SHOULD BE REALIZED. COULD
SEE AROUND 1 INCH FOR AREAS GENERALLY ALONG AND NORTH OF A NEWNAN
TO MADISON TO WASHINGTON LINE WHERE LIGHT ACCUMULATIONS IN THE
EVENING HOURS ARE POSSIBLE...THEN AGAIN WITH THE WRAP AROUND
THREAT TONIGHT AND SUNDAY MORNING. ONCE AGAIN...THIS COUPLED WITH
THE ICY ROAD THREAT HAS WARRANTED EXTENDING THE ADVISORY FURTHER
SOUTH AND ITS DURATION TO 1 PM ON SUNDAY SINCE TEMPS WILL BE SLOW
TO WARM ON SUNDAY. ALTHOUGH FLURRIES REMAIN POSSIBLE SUNDAY NIGHT
ACROSS NE GA... THE WINTRY THREAT ENDS SUNDAY EVENING AS THE DEEPER
MOISTURE EXITS EAST. PATCHY ICE ON ROADWAYS STILL A POSSIBLE THREAT
SUNDAY NIGHT-MONDAY MORNING...ESPECIALLY EAST. OTHERWISE COLD HIGH
PRESSURE BUILDS IN OVER THE STATE SUNDAY- MONDAY BEHIND THE EXITING
SYSTEM. DECIDED TO GO MUCH COOLER THAN GUIDANCE FOR HIGHS TODAY AS
CLOUDS MOVE IN OVER THE MORNING LOWS AND ACT AS A COOLER LID...
HOLDER THE COLD AIR IN PLACE.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A COLD DOME OF HIGH PRESSURE DOMINATES THE SOUTHEAST INTO MID
WEEK...THEN SHIFTS EAST AND ESTABLISHES A WARM SOUTHERLY FLOW BY
THURSDAY. GFS AND ECMWF ARE BRINGING SHOWERS IN ON THURSDAY... BUT
SUSPECT THIS IS A BIT EARLY SINCE BOTH SHOW A DEEPENING LOW
PRESSURE SYSTEM STILL IN THE PLAINS AT THAT TIME. LOW PRESSURE AND
ASSOCIATED COLD FRONT PUSH INTO THE MISSISSIPPI VALLEY ON FRIDAY...
WARRANTING A CHANCE OF SHOWERS BY END WEEK.

AVIATION...
12Z UPDATE...
ONLY MINOR CHANGES TO THE CURRENT FORECAST TRENDS. VFR THROUGH 19Z
TO 20Z ACROSS NORTH GEORGIA WITH MVFR CONDITIONS DEVELOPING AFTER
20Z AS LOWER LEVELS SATURATE. IFR CONDITIONS DEVELOPING AROUND 00Z.
RAIN MOVES INTO THE AREA AFTER 15Z...MIXED WITH SOME SLEET OR SNOW
AT TIMES BY 20Z WITH CHANGE OVER TO ALL SNOW AROUND 00Z. WINDS
REMAIN WEST TO NORTHWEST THROUGH THE PERIOD...8KTS OR LESS THROUGH
00Z...INCREASING TO 12KTS TO 15KTS BY 06Z WITH HIGHER GUSTS.
FOR CENTRAL GEORGIA VFR CONDITIONS...BECOMING MVFR BETWEEN 20Z AND
22Z...AND EVENTUALLY IFR AFTER 02Z. PRECIPITATION MOVING IN BETWEEN
18Z AND 20Z AS RAIN...MIXING WITH SOME SNOW AFTER 03Z. WINDS WEST TO
NORTHWEST 8KTS OR LESS THROUGH 03Z...INCREASING TO 10KTS TO 12KTS BY
06Z WITH HIGHER GUSTS.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          40  29  34  18 /  90  70  60  10
ATLANTA         39  24  33  19 / 100  60  30   5
BLAIRSVILLE     33  24  30  18 / 100  60  50  20
CARTERSVILLE    36  25  33  20 / 100  50  30   5
COLUMBUS        44  26  36  22 / 100  60  20   5
GAINESVILLE     37  27  32  20 / 100  70  40  10
MACON           47  29  37  21 /  80  80  30   5
ROME            37  23  35  19 / 100  50  30  10
PEACHTREE CITY  39  25  35  19 / 100  60  30   5
VIDALIA         55  35  39  25 /  40  90  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 1 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BIBB...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
DEKALB...DOUGLAS...FAYETTE...GLASCOCK...GREENE...GWINNETT...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...MACON...MADISON...
MARION...MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
TALBOT...TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WILKES...WILKINSON.

WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

13
Hazardous weather outlook, Dec 25, 1:20 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EST SAT DEC 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
120 PM EST SAT DEC 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS NORTH AND PARTS
OF CENTRAL GEORGIA TODAY AND TONIGHT.

.SYNOPSIS...
HIGH PRESSURE PUSHING SOUTH OF CANADA WILL SPREAD A COLD ARCTIC
AIR MASS OVER THE STATE THROUGH TONIGHT. A LOW PRESSURE SYSTEM
WILL PUSH ACROSS NORTH FLORIDA AND SPREAD GULF MOISTURE OVER THE
INVADING COLD AIR. AS A RESULT...A MIX OF RAIN AND SNOW IS
EXPECTED ACROSS THE STATE THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE SNOW ACCUMULATIONS OR PATCHY ICE ON
BRIDGES AND ROADWAYS ACROSS NORTH AND PARTS OF CENTRAL GEORGIA FROM
TODAY THROUGH SUNDAY MORNING... MAKING ROAD CONDITIONS SLICK AND
HAZARDOUS AT TIMES.

.DISCUSSION...
A MIXTURE OF SNOW...SLEET AND LIGHT RAIN WILL CONTINUE TO SPREAD
ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE AFTERNOON AND INTO
TONIGHT. THE GREATEST SNOW ACCUMULATIONS WILL BE GENERALLY ALONG AND
NORTH OF A ROME TO GAINESVILLE LINE WHERE 2 TO 4 INCHES ARE POSSIBLY
THROUGH SUNDAY MORNING. GREATER AMOUNTS ARE POSSIBLE IN THE HIGHER
ELEVATIONS. 1 TO 2 INCH SNOW TOTALS ARE POSSIBLE IN THE ATLANTA AND
ATHENS AREAS. FOR AREAS GENERALLY SOUTH OF AN ATLANTA TO ATHENS LINE
A LIGHT DUSTING OF SNOW IS POSSIBLE ON GRASSY AREAS TONIGHT. FOR A
MORE DETAILED DISCUSSION ON THIS WINTER WEATHER EVENT... PLEASE
REFER TO THE LATEST WINTER WEATHER WARNING/ADVISORY /ATLWSWFFC/ AND
SPECIAL WEATHER STATEMENT /ATLSPSFFC/ ISSUED BY THE NATIONAL WEATHER
SERVICE IN PEACHTREE CITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW AND SLICK ROADWAYS WILL REMAIN A THREAT ON SUNDAY...
MAINLY NORTH AND EAST. THERE IS ALSO A SLIGHT CHANCE OF SOME LIGHT WINTRY
PRECIPITATION ACROSS NORTH GEORGIA WEDNESDAY NIGHT. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF WINTRY WEATHER.

In the hours before

Local storm report, Dec 25, 11:16 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EST SAT DEC 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             DALTON                  34.77N 84.97W
12/25/2010  E1.5 INCH        WHITFIELD          GA   COUNTY OFFICIAL

            REPORTED SLICK SPOTS ON ROADWAYS...MAINLY ON
            BRIDGES...AND 1.5 TO 2.0 INCHES AS OF 10 AM EST.

1000 AM     SNOW             ETON                    34.82N 84.76W
12/25/2010  E1.5 INCH        MURRAY             GA   COUNTY OFFICIAL

            REPORTED SLICK SPOTS ON ROADWAYS...MAINLY ON
            BRIDGES...AND 1.5 INCHES OF SNOW ACCUMULATION THROUGH 10
            AM EST.

1000 AM     SNOW             HIAWASSEE               34.95N 83.76W
12/25/2010  E1.0 INCH        TOWNS              GA   COUNTY OFFICIAL

            REPORTED 1 TO 1.5 INCHES OF SNOW ACCUMULATION...AND ICY
            SPOTS ON THE ROADWAYS.

1000 AM     SNOW             TRENTON                 34.87N 85.51W
12/25/2010  E2.0 INCH        DADE               GA   COUNTY OFFICIAL

            REPORTED ROADS BECOMING SLICK...AND 2 TO 3 INCHES OF SNOW
            ACCUMULATION IN THE MOUNTAINS...AND 1.5 INCHES ELSEWHERE.
            ACCUMULATIONS AS OF 10 AM EST.

1000 AM     SNOW             ELLIJAY                 34.69N 84.48W
12/25/2010  E1.0 INCH        GILMER             GA   COUNTY OFFICIAL

            REPORTED 1 INCH OF SNOW ACCUMULATION...AND ICY SPOTS ON
            ROADWAYS AS OF 10 AM EST.

1000 AM     SNOW             JASPER                  34.47N 84.43W
12/25/2010  E0.5 INCH        PICKENS            GA   COUNTY OFFICIAL

            REPORTED A HALF INCH OF SNOW ACCUMULATION AS OF 10 AM
            EST...AND ICY SPOTS ON THE ROADWAYS.

1000 AM     SNOW             BLUE RIDGE              34.86N 84.32W
12/25/2010  E2.0 INCH        FANNIN             GA   COUNTY OFFICIAL

            REPORTED 1 TO 3 INCHES OF SNOW ACCUMULATION THROUGH 10 AM
            EST. HIGHER AMOUNTS WERE IN THE MOUTAINS. ALSO REPORTED
            ICY SPOTS ON ROADWAYS.

1000 AM     SNOW             BLAIRSVILLE             34.88N 83.96W
12/25/2010  E1.5 INCH        UNION              GA   COUNTY OFFICIAL

            REPORTED 1 TO 2 INCHES OF SNOW ACCUMULATION....WITH ICY
            SPOTS ON ROADWAYS...AS OF 10 AM EST.

&&

LBELANGE
Local storm report, Dec 25, 11:23 AM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EST SAT DEC 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             RINGGOLD                34.92N 85.11W
12/25/2010  E4.0 INCH        CATOOSA            GA   COUNTY OFFICIAL

            REPORT AS OF 11 AM EST.

1100 AM     SNOW             DALTON                  34.77N 84.97W
12/25/2010  E3.5 INCH        WHITFIELD          GA   COUNTY OFFICIAL

            REPORT AS OF 11 AM EST.

&&

LBELANGE
Local storm report, Dec 25, 11:34 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EST SAT DEC 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SNOW             ROCKMART                34.00N 85.04W
12/25/2010  E0.5 INCH        POLK               GA   TRAINED SPOTTER

            REPORT AS OF 1130 AM EST.

&&

LBELANGE
Local storm report, Dec 25, 3:48 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EST SAT DEC 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             TRENTON                 34.87N 85.51W
12/25/2010  E6.0 INCH        DADE               GA   COUNTY OFFICIAL

            IN THE MOUNTAINS.

0200 PM     SNOW             LAFAYETTE               34.71N 85.28W
12/25/2010  E3.0 INCH        WALKER             GA   COUNTY OFFICIAL

            ACCUMULATIONS IN THE HIGHER ELEVATIONS.

0200 PM     SNOW             RINGGOLD                34.92N 85.11W
12/25/2010  E3.5 INCH        CATOOSA            GA   COUNTY OFFICIAL

0200 PM     SNOW             ELLIJAY                 34.69N 84.48W
12/25/2010  E3.0 INCH        GILMER             GA   COUNTY OFFICIAL

            3 INCHES IN TOWN...5 INCHES IN THE HIGHER ELEVATIONS.

0200 PM     SNOW             JASPER                  34.47N 84.43W
12/25/2010  E2.0 INCH        PICKENS            GA   COUNTY OFFICIAL

0200 PM     SNOW             BLUE RIDGE              34.86N 84.32W
12/25/2010  E4.0 INCH        FANNIN             GA   COUNTY OFFICIAL

0200 PM     SNOW             DALTON                  34.77N 84.97W
12/25/2010  E3.0 INCH        WHITFIELD          GA   COUNTY OFFICIAL

0200 PM     SNOW             HIAWASSEE               34.95N 83.76W
12/25/2010  E4.0 INCH        TOWNS              GA   COUNTY OFFICIAL

0200 PM     SNOW             ROME                    34.26N 85.18W
12/25/2010  E1.0 INCH        FLOYD              GA   COUNTY OFFICIAL

0200 PM     SNOW             HELEN                   34.70N 83.73W
12/25/2010  E2.0 INCH        WHITE              GA   COUNTY OFFICIAL

0200 PM     SNOW             CALHOUN                 34.50N 84.95W
12/25/2010  E0.5 INCH        GORDON             GA   COUNTY OFFICIAL

0200 PM     SNOW             SUMMERVILLE             34.48N 85.35W
12/25/2010  E3.0 INCH        CHATTOOGA          GA   COUNTY OFFICIAL

0200 PM     SNOW             BLAIRSVILLE             34.88N 83.96W
12/25/2010  E5.0 INCH        UNION              GA   COUNTY OFFICIAL

            4-6 INCHES...SOME POWER PROBLEMS WITH TREES AND LIMBS
            FALLING ON POWERLINES.

0200 PM     SNOW             CHATSWORTH              34.77N 84.77W
12/25/2010  E1.0 INCH        MURRAY             GA   COUNTY OFFICIAL

            1 INCH IN TOWN...UP TO 5 INCHES IN THE MOUNTAINS.

0315 PM     SNOW             BUCHANAN                33.80N 85.19W
12/25/2010  E1.0 INCH        HARALSON           GA   COUNTY OFFICIAL

            MINOR ACCUMULATIONS ON GRASSY AND EXPOSED SURFACES.

0315 PM     SNOW             CEDARTOWN               34.01N 85.25W
12/25/2010  E1.0 INCH        POLK               GA   COUNTY OFFICIAL

            MINOR ACCUMULATIONS ON GRASSY AND EXPOSED SURFACES.

&&

TDP
Local storm report, Dec 25, 4:04 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EST SAT DEC 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             5 ENE WALESKA           34.33N 84.47W
12/25/2010  M1.0 INCH        CHEROKEE           GA   CO-OP OBSERVER

0300 PM     SNOW             3 WSW SAUTEE            34.66N 83.73W
12/25/2010  M1.2 INCH        WHITE              GA   CO-OP OBSERVER

0315 PM     SNOW             BLAIRSVILLE             34.87N 83.95W
12/25/2010  E3.5 INCH        UNION              GA   EMERGENCY MNGR

&&

FTAYLOR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 12:14 PM ESTWinter Storm WarningFFCBanks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more15 hr

Nearby

Wind Advisories in Georgia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.